It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-19-2008, 11:30 AM   #1
Senior Member
(female)
 
Join Date: Oct 2006
Location: evarts, ky usa
Posts: 121
lovemy2girls HB User
what do I do

I just checked and my sugar was 429 what to do. I took my shot and am not due another until tonight. This is about 10 minutes after eating I hate to see what it will be 2 hours after. I took 25 units of novolog. I don't what else to do. I am eating right (most of the time) please some help here I am drinking water right now and no more food til level comes down but I am so sleepy and just feel so drained right now. could use some advice about now please.

 
Old 07-19-2008, 06:29 PM   #2
Senior Member
(female)
 
Join Date: Apr 2007
Location: USA
Posts: 295
uma_anne HB User
Re: what do I do

Hi there. I'm sorry to hear about your blood sugar level. I'm not sure if you're Type I or Type II and what your doctor has you doing to control your situation. But with a level like that I'd think the best thing to do would be to call your endocrinologist. Even on weekends, you can get in touch with a doctor on call. If you can't get in touch with a doctor I think your safest bet is to go to the ER if there's nothing else you can do to get your levels down. Good luck and please keep us posted.

 
Sponsors Lightbulb
   
Old 07-20-2008, 07:04 AM   #3
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: Canada
Posts: 2,754
Cora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB User
Re: what do I do

Ditto. Also, talk to you doctor about what he/she wants you to do (ie what sort of sliding scale at what time intervals) should this happen again.

Take care and keep hydrated.

Cora
__________________
Cora
Dxd T1 1966, 2001 dialysis, 2002 kidney transplant, 2003 insulin pump, 2008 pancreas transplant

 
Old 07-20-2008, 08:11 PM   #4
Senior Member
(female)
 
Join Date: Oct 2006
Location: evarts, ky usa
Posts: 121
lovemy2girls HB User
Re: what do I do

I'm type 2 they think but one dr. said he thinks that I am type 1 with insulin resistance. I made it through the night when I checked it is morning it was 301 so I ook my shot like normal 3 hours later It was 199 right now it is up again I haven't checked it since about 4 this evening

Last edited by lovemy2girls; 07-20-2008 at 08:13 PM.

 
Old 07-21-2008, 11:50 AM   #5
Senior Veteran
(female)
 
Join Date: Oct 2002
Location: florida
Posts: 777
delrae4753 HB User
Re: what do I do

I was always told that anything over 300 yoiu need to call your doctor.
__________________
To live my life to its fullest and to put all my trust in God.

 
Old 07-21-2008, 01:09 PM   #6
Senior Veteran
(female)
 
Join Date: Mar 2008
Location: CA, USA
Posts: 576
Wallis86 HB User
Re: what do I do

It does sound like you may have LADA, or latent autoimmune diabetes of adulthood, which is a slow onset T1, just based on your numbers which are more variable than a T2 usually is, although it's possible you are just not producing as much insulin as you used to as a T2. THe way to tell that is to be tested for the various GAD antibodies and the other pancreatic antibodies. Also, get your C-peptide levels checked. I take it you are on a sliding scale, or are you only taking a long term insulin?

 
Old 07-21-2008, 02:04 PM   #7
Senior Member
(female)
 
Join Date: Oct 2006
Location: evarts, ky usa
Posts: 121
lovemy2girls HB User
Re: what do I do

it was 398 this morning at 10 an hour ago I checked it it was 199 whis is better but not where it needs to be but it is going back up now I can feel it my eyes are burning and I am dizzy headed and I get real sleepy that is how I can tell it is going up if I were to check it right now it would probably be over 300 again. I am just getting so sick of this all the time!

 
Old 07-21-2008, 03:04 PM   #8
Senior Veteran
(female)
 
Join Date: Mar 2008
Location: CA, USA
Posts: 576
Wallis86 HB User
Re: what do I do

Have you considered going on a different insulin regimen? You might consider something like Lantus and a humalog pen instead of the sliding scale. It gives you much more control and much more freedom in food choices. I don't know if you know how it works, but you take lantus once or twice a day and use humalog pens for any carbs you eat throughout the day (meals and snacks), and also use the humalog pen for corrections. That means you don't have to just wait it out when you are high. You just correct for it as it happens. Using a lantus-type regimen is more like a T1 regimen than a T2, although it is used by insulin-dependent T2s too. I'm sorry, I have much more T1 experience, but since you are on insulin, its not too different in some ways. Oh, the pens have 300u in them too, so with insulin resistance they will still have enough insulin for several days.

 
Old 07-21-2008, 06:04 PM   #9
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: MA
Posts: 3,554
SamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB User
Re: what do I do

Cathy,
Did you ever go to see an endocrinologist, or are you still being treated by your family physician?

Your situation has gone on for way too long already. You need a complete workup by an endocrinologist, and a totally different insulin regimen. Those numbers are way off the charts. It's quite possible that you're going low at times and then rebounding to those extreme highs. In that case, you'll actually need less insulin, not more. If you're still taking the 70/30 with the Lantus, you need to stop that regimen as it's not working for you. I know you had a bad reaction to at least one Lantus shot, but not sure if it's happened again. There are one or two other long-acting insulins on the market now, and I strongly believe you should be on one long-acting insulin along with a rapid-acting insulin for meals. And you probably should learn how to count carbs so you can precisely tailor the rapid-acting insulin to your food intake rather than using a sliding scale.

At the rate you're going, you are risking serious complications. Getting your numbers under control needs to be a serious priority in your life...above EVERYTHING else.

Please see an endocrinologist if you haven't already done so and ask for both a C-peptide test and a GAD antibody test. And, if you don't already know how, ask for a referral for a few visits with a registered dietician to learn how to count carbs.

I truly am worried about you, Cathy...it's been a few months already and things don't seem to be getting better.

Ruth

 
Old 07-22-2008, 06:11 PM   #10
Senior Member
(female)
 
Join Date: Oct 2006
Location: evarts, ky usa
Posts: 121
lovemy2girls HB User
Re: what do I do

can't afford to go to different dr. and where I live they aren't any around. I live in a ruel area where all we have is a clinic and a hospital but if you see someone else then you have to go about 200 miles away. I don't have that kind of money and with no insurance it makes you limited. I kind of think that alot to do with it is my right kidney. I had a stone back in dec. and had to have emergancy surgery to remove it. It had my kidney 100% blocked and they said if it was not removed then I would lose my kidney. I have never quit hurting over it. I am suppose to go have a bun/creatin test and an IVP test done because they think it has done major damage to my kidney. I am passing protein in my urine and alot of it my dr. said.

 
Old 07-24-2008, 02:14 PM   #11
Senior Member
(female)
 
Join Date: Oct 2006
Location: evarts, ky usa
Posts: 121
lovemy2girls HB User
Re: what do I do

can't get back in to dr. til august 12th I am just so tired of all this. I just check my levels about 30 min ago and it is 364, I am absolutly just about to give up. I have been going on with this now for over 5 years

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
What do you suggest - a little feeback, please Hiya Relationship Health 71 10-15-2005 03:49 PM
To all my friends, what should I do? StormGirl Relationship Health 74 04-23-2005 05:10 PM
Tell Me What This Is finallypretty Anxiety 6 01-22-2005 09:24 PM
Tell me What this is finallypretty Bipolar Disorder 3 01-21-2005 05:40 AM
What should I do? Stevo182 Sexual Health - Teens 16 11-29-2004 09:42 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:30 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!